Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Decision to Swith Treatment?
Aug 28, 2013

I was diagnosed via NAT test (antibody was neg) with VL >13 million. Placed on Truvada + boosted darunavir until resistance testing was done. Resistant to EFV, decided to try Complera with VL ~ 1300. After 20 weeks, VL is 290. Is this considered reasonable? Or should I consider another line of therapy (e.g. integrase inhibitors)? Thank you in advance.

Response from Dr. Young

Hello and thanks for posting.

Let me get this straight, your baseline drug resistance test showed resistance to efavirenz, and your doctor switched you from a fully potent boosted protease inhibitor (darunavir) to rilpivirine. The first question is why switch? If you were tolerating the medications and pill burden, the first regimen is among those rated as preferred by current US treatment guidelines. I would have been tempted to wait until your viral load reached undetectable levels, especially since you started with such a high VL. Complera is typically recommended for people starting treatment with VL's less than 100,000 copies, but recent data suggests that this restriction isn't as significant among people who's viral load is suppressed.

Having said that, provided that your resistance test showed only the K103N efavirenz resistance mutation, the switch to Complera (and rilpivirne replacement of darunavir) should be acceptable. Either way, work to stay as adherent to the Complera regimen, including taking your pill with meals.

I hope that's helpful, BY



Previous
why not a 4 drug regimen to battle resistance
Next
NRTI Sparing- Duo HAART

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement